Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 4, 2006, 4:08 PM EST for Halifax County, Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2006, 4:08 PM EST (21:08 UTC)
- Expired
- Feb 4, 2006, 4:32 PM EST
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 4:13 PM EST | TSTM WND DMG | 6 Ne Ridgeway, VA | TREES DOWN ON BEULAH ROAD |
| Feb 4, 4:20 PM EST | TSTM WND DMG | Nathalie, VA | TREES DOWNED ALONG ACORN ROAD IN NATHALIE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 042109
SVRRNK
VAC083-042145-
/O.NEW.KRNK.SV.W.0003.060204T2108Z-060204T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EST SAT FEB 4 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 445 PM EST
* AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INGRAM...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIDGEWAY...NATHALIE...LEDA...ELMO AND CODY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3703 7905 3704 7897 3702 7891 3698 7889
3698 7885 3664 7910 3668 7918 3669 7917
3704 7910 3705 7908
$$
KK1 follow-up statement
000
WWUS51 KRNK 042132
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EST SAT FEB 4 2006
VAC083-042139-
/O.CAN.KRNK.SV.W.0003.000000T0000Z-060204T2145Z/
HALIFAX VA-
432 PM EST SAT FEB 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY IS CANCELLED...
THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS AND WILL EXIT
HALIFAX COUNTY BY 440 PM. ADDITIONAL SHOWERS ARE POSSIBLE THIS
AFTERNOON.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
LAT...LON 3703 7905 3704 7897 3702 7891 3698 7889
3698 7885 3664 7910 3668 7918 3669 7917
3704 7910 3705 7908
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:55 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 4, 3:55 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EST SAT FEB 4 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
COLD FRONT WILL CONTINUE MOVING RAPIDLY THRU THE AREA THIS
EVENING...WITH MUCH COLDER AIR POURING IN FROM THE WEST. GOING FCST
IN PRETTY GOOD SHAPE...ALTHOUGH HAVE RAISED POPS ACRS THE FAVORED
WESTERLY UPSLOPE AREAS LATER TONIGHT INTO SUNDAY. ALREADY GETTING
REPORTS OF SNOW BEGINNING TO STICK AROUND 4500 FEET AT 1 PM...AND
COLD AIR SHOULD CONTINUE WORKING FROM THE TOP DOWN THRU THE EVENING.
TOUGH DECISION REGARDING SNOWFALL AMOUNTS AS WESTERLY FLOW AND
ASSOCIATED UPSTREAM TRAJECTORY NOT TERRIBLY FAVORABLE FOR
SIGNIFICANT SNOWS...AND CRYSTAL GROWTH/DEPTH OF MOISTURE NOT OVERLY
FAVORABLE EITHER. HOWEVER EXPECT STRONG COLD ADVECTION WILL PRODUCE
A PERIOD OF HEAVIER SNOW SHOWERS OVERNIGHT...WITH A FEW INCHES
LIKELY IN THE FAVORED REGIONS.
WINDS WILL ALSO BECOME AN ISSUE LATER TONIGHT INTO SUNDAY AS STRONG
PRESSURE RISES BEHIND DEPARTING SYSTEM COUPLED WITH STRONG COLD
ADVECTION LIKELY ALLOW WINDS TO RISE TO AROUND ADVISORY
CRITERIA...PARTICULARLY ACRS THE NORTHWEST NORTH CAROLINA MOUNTAINS.
GIVEN COMBO OF A FEW INCHES OF SNOW AND STRONG WINDS...WILL GO WITH
A WINTER WX ADVISORY FOR THE NC MOUNTAINS AND OTHER WESTERN COUNTIES
AND DOWNGRADE CURRENT WATCH FOR GREENBRIER COUNTY TO AN ADVISORY
GIVEN UNFAVORABLE OVERALL CONDITIONS FOR SIGNIFICANT SNOWFALL AND
ONLY A SMALL PORTION OF COUNTY LIKELY TO EXPERIENCE WARNING CRITERIA
SNOW.
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
NOT MANY CHANGES NEEDED TO GOING FCST. PATTERN LOOKS TO REMAIN ONE
OF A MEAN WESTERN CONUS UPR RIDGE AND EASTERN CONUS TROF...WITH
REINFORCING SHOTS OF COLD AIR ROTATING AROUND THE BASE OF STRONG
POLAR VORTEX TO THE NORTH. THIS MEANS AN EXTENDED PERIOD OF TEMPS AT
OR BELOW NORMAL FOR THE ENTIRE AREA...WITH OCCASIONAL THREATS OF
PRECIP AS INDIVIDUAL SHORTWAVES ROTATE AROUND THE VORTEX. HAVE
LOWERED POPS FOR LATE MONDAY/EARLY TUESDAY AS SYSTEM LOOKS TO BE
MORE SUPPRESSED TO THE SOUTH. NEXT SYSTEM LOOKS TO ARRIVE LATE
WEDNESDAY INTO EARLY THURSDAY AS YET ANOTHER SHORTWAVE HEADS TOWARD
THE AREA. LATEST GFS/ECMWF/CANADIAN IN GOOD AGREEMENT WITH TIMING OF
THIS SYSTEM AND HAVE MAINTAINED CURRENT CHANCE POPS FOR SNOW
SHOWERS. THEREAFTER...SOME DIFFERENCES REMAIN ABOUT A BRIEF
ABATEMENT OF COLDEST AIR FOR FRIDAY AS STRONG COLD FRONT APPROACHES
THE AREA. HAVE WARMED TEMPS SLIGHTLY BEFORE ANOTHER SHOT OF ARCTIC
AIR ARRIVES BY NEXT WEEKEND.
&&
.AVIATION...
LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO FORM ALONG SFC FRONT
THAT IS CROSSING THE CENTRAL APPALACHIANS. AREAS OF IFR WILL
CONTINUE UNTIL FROPA...MTN RIDGES OBSCD. AFTER FROPA...ANTICIPATE
MUCH IMPROVED FLIGHT CONDTIONS WITH VFR CONDITIONS RETURNING TO
AREAS EAST OF THE MTNS. PERSISTENT CLOUDINESS IS EXPECTED TO
CONTINUE OVER THE MOUNTAINS WITH WINDWARD RAIN SHOWERS CHANGING TO
SNOW SHOWERS. STRONG SFC WINDS AND TURBULENCE ARE EXPECTED TO
CONTINUE THROUGH THE TAF PD.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009-015 UNTIL MIDNIGHT
MONDAY.
NC...WINTER WEATHER ADVISORY FOR NCZ001-018 UNTIL MIDNIGHT MONDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042-043-045 UNTIL MIDNIGHT
MONDAY.
&&
LAWRENCEHazardous weather outlook, Feb 4, 5:10 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 AM EST SAT FEB 4 2006 NCZ005-006-VAZ044>047-058-059-051015- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WVZ045-051015- GREENBRIER- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM 6:00 PM TONIGHT UNTIL MIDNIGHT SUNDAY NIGHT. RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. WESTERN SECTIONS OF GREENBRIER COUNTY COULD GET 6 TO 10 INCHES OF SNOW. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TONIGHT THROUGH SUNDAY NIGHT. VAZ007-009-010-WVZ042-043-051015- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BY SUNDAY NIGHT. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT. NCZ002-VAZ011>014-016>020-WVZ044-051015- ALLEGHANY-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-BATH- MONROE- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-018-VAZ015-051015- ASHE-WATAUGA-GRAYSON- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BY SUNDAY NIGHT. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT. NCZ003-004-019-020-VAZ022>024-032>035-043-051015- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 4, 1:02 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EST SAT FEB 4 2006 NCZ003>006-019-020-VAZ032>035-043>047-058-059-042115- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 102 PM EST SAT FEB 4 2006 ...SEVERE WEATHER POSSIBLE EAST OF THE BLUE RIDGE THIS AFTERNOON... A STRONG COLD FRONT IS CROSSING THE MOUNTAINS...AND WILL MOVE EAST INTO SOUTHSIDE VIRGINIA...AND THE PIEDMONT OF NORTH CAROLINA THIS AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT AND RACE EAST ACROSS THE AREA. THE GREATEST THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. PLEASE STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE TELEVISION OR RADIO STATION FOR POSSIBLE WATCHES OR WARNINGS.
Special weather statement, Feb 4, 2:33 PM EST, 1 hour 35 minutes before
ZCZC WBCSPSRNK DEF TTAA00 KRNK 041924 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 233 PM EST SAT FEB 4 2006 NCZ004>006-VAZ017-018-022-023-032>035-043>045-058-042130- ROCKINGHAM NC-STOKES NC-CASWELL NC-PATRICK VA-HALIFAX VA-FLOYD VA- FRANKLIN VA-CRAIG VA-BOTETOURT VA-AMHERST VA-PITTSYLVANIA VA-HENRY VA- ROANOKE VA-BEDFORD VA-CAMPBELL VA- 233 PM EST SAT FEB 4 2006 ...SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST OF WHITE SULPHUR SPRINGS IN WEST VIRGINIA TO 5 MILES EAST OF WALNUT COVE IN NORTH CAROLINA MOVING EAST AT 40 MPH. THESE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. THIS ACTIVITY SHOULD REACH THE LEXINGTON AREA BY 300 PM....THE ALTAVISTA AREA BY 330 PM AND THE DANVILLE AREA BY 345 PM. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. 07
Local storm report, Feb 4, 3:32 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST CALLANDS 36.82N 79.58W
02/04/2006 0 MPH PITTSYLVANIA VA COUNTY OFFICIAL
WIND BLOWS ROOF OFF STRUCTURE
&&
DOCLocal storm report, Feb 4, 3:46 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 W CLIMAX 36.88N 79.54W
02/04/2006 PITTSYLVANIA VA PUBLIC
A COUPLE LARGE TREES UPROOTED. TIN ROOF BLOWN OFF BARN.
TIN DEBRIS WRAPPED AROUND TREES.
0315 PM TORNADO CALLANDS 36.82N 79.58W
02/04/2006 PITTSYLVANIA VA COUNTY OFFICIAL
TWO HOUSES DAMAGED. CHURCH DAMAGED. LARGE TREES AND POWER
LINES BLOWN DOWN.
&&
DOCSpecial weather statement, Feb 4, 4:00 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EST SAT FEB 4 2006 NCZ006-VAZ034-035-044>047-058-059-042215- CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...BEDFORD...AMHERST...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 400 PM EST SAT FEB 4 2006 ...SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR LEXINGTON... SOUTHWARD THROUGH THE LYNCHBURG AND DANVILLE AREAS...AND INTO THE YANCEYVILLE AREA OF NORTH CAROLINA. THE LINE OF STORMS WAS MOVING TO THE EAST AT ABOUT 35 MPH AND WILL BE AFFECTING THE BUCKINGHAM...APPOMATTOX...CHARLOTTE COURTHOUSE AND SOUTH BOSTON AREAS BETWEEN 415 AND 500 PM. THESE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. CONDITIONS WILL ALSO BE FAVORABLE FOR ISOLATED SHORT-LIVED TORNADOES. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:05 PM EST | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Feb 4, 3:17 PM EST | Winter Weather Advisory | RNK | Grayson, Smyth, Tazewell | 33 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.